Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 638, NWS Memphis, TN

July 6, 2011Crittenden County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2011, 5:41 PM CDT for Crittenden County, St. Francis County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 5:41 PM CDT (22:41 UTC)
Expired
Jul 6, 2011, 6:15 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WUUS54 KMEG 062241
SVRMEG
ARC035-123-062315-
/O.NEW.KMEG.SV.W.0638.110706T2241Z-110706T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 615 PM CDT

* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CRAWFORDSVILLE...OR NEAR EARLE...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CRAWFORDSVILLE AND JENNETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3526 9027 3513 9022 3507 9046 3524 9050
      3529 9033
TIME...MOT...LOC 2242Z 340DEG 7KT 3523 9038

$$
BORGHOFF
2 follow-up statements
364 
WWUS54 KMEG 062301
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT WED JUL 6 2011

ARC035-123-062315-
/O.CON.KMEG.SV.W.0638.000000T0000Z-110706T2315Z/
ST. FRANCIS AR-CRITTENDEN AR-
601 PM CDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL CRITTENDEN AND NORTHEASTERN ST. FRANCIS COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR JENNETTE...OR 7 MILES SOUTH OF
EARLE...MOVING SOUTH AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JENNETTE...
SHEARERVILLE...LANSING...PROCTOR...JONQUIL AND TARSUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3526 9036 3518 9033 3511 9031 3507 9046
      3522 9050
TIME...MOT...LOC 2302Z 003DEG 8KT 3517 9042

$$
BORGHOFF
419 
WWUS54 KMEG 062313
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
613 PM CDT WED JUL 6 2011

ARC035-123-062323-
/O.EXP.KMEG.SV.W.0638.000000T0000Z-110706T2315Z/
ST. FRANCIS AR-CRITTENDEN AR-
613 PM CDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CRITTENDEN AND
NORTHEASTERN ST. FRANCIS COUNTIES WILL EXPIRE AT 615 PM CDT...

AT 613 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3526 9036 3518 9033 3511 9031 3507 9046
      3522 9050
TIME...MOT...LOC 2313Z 003DEG 8KT 3515 9042

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:16 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 6, 4:16 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT WED JUL 6 2011

.DISCUSSION...

CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. ISOLATED
THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN ARKANSAS AND WESTERN
TENNESSEE. A FEW STORMS COULD ALSO DEVELOP OVER NORTHERN
MISSISSIPPI LATER THIS EVENING. TEMPERATURES ACROSS THE REGION ARE
GENERALLY IN THE 90S. TEMPERATURES IN NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL HAVE DROPPED SIGNIFICANTLY...INTO THE
70S...BEHIND THE THUNDERSTORMS MOVING ACROSS THAT PORTION OF THE REGION.

TONIGHT...THE THUNDERSTORMS SHOULD BEGIN TO SLOWLY DISSIPATE
THIS EVENING. A WEAK COLD FRONT WILL BEGIN TO SLIDE INTO SOUTHERN
MISSOURI TONIGHT. THUNDERSTORMS COULD DEVELOP ALONG THE FRONT
AND DRIFT INTO THE MIDSOUTH DURING THE OVERNIGHT HOURS.
NORTHEASTERN ARKANSAS AND THE MISSOURI BOOTHEEL WILL HAVE THE BEST
CHANCE OF SEEING PRECIPITATION TONIGHT. A FEW THUNDERSTORMS COULD
BE ON THE STRONG SIDE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS KANSAS
TONIGHT AND BEGIN MOVING SOUTHEAST TOWARDS THE REGION. THESE
THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO A COMPLEX OF STORMS AND
MOVE INTO THE MIDSOUTH. A FEW OF THESE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE WEAK COLD FRONT
WILL MAKE ITS WAY INTO THE MIDSOUTH ON THURSDAY AND STALL OUT
ACROSS THE REGION.

THE THUNDERSTORM COMPLEX THAT WILL MOVE ACROSS THE MIDSOUTH ON
THURSDAY COULD BE THE FIRST OF TWO OR THREE COMPLEXES TO MOVE INTO
THE REGION. AS LONG AS THE WEAK COLD FRONT IS POSITIONED ACROSS
THE REGION...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY.
UPPER LEVEL WINDS WILL SUPPORT A SOUTHEAST MOVEMENT...WHICH IS
GENERALLY PARALLEL TO THE FRONT. WITH MULTIPLE ROUNDS OF
THUNDERSTORMS POSSIBLE ALONG THE STALLED COLD FRONT...LOCALIZED FLASH
FLOODING MAY BECOME A CONCERN. THE AREAS MOST LIKELY TO SEE THESE HEAVY
RAINS WILL BE NORTHEASTERN ARKANSAS...WESTERN TENNESSEE...AND THE
MISSOURI BOOTHEEL. THE HEAVY RAIN THREAT WILL NEED TO BE MONITORED
CLOSELY IN FOLLOWING FORECAST PACKAGES.

THE STORMS WILL FINALLY BEGIN CLEARING THE AREA LATE FRIDAY NIGHT.
THE FRONT WILL RETREAT BACK TO THE NORTH AS A WARM FRONT. A FEW
POP UP SHOWERS AND STORMS WILL BE POSSIBLE DURING THE AFTERNOON
HOURS ACROSS NORTHERN MISSISSIPPI AND EASTERN ARKANSAS DURING THE
DAY ON SATURDAY ALONG THE WARM FRONT.

A STRONG RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING INTO THE
REGION ON SUNDAY. TEMPERATURES WILL HEAT UP FOR SUNDAY THROUGH
TUESDAY. WITH LITTLE CHANCES FOR PRECIPITATION AND HIGHER HUMIDITY
LEVELS DUE TO RECENT RAINS...HEAT INDEX VALUES WILL APPROACH OR EXCEED
105 DEGREES DURING THIS TIME FRAME. A HEAT ADVISORY WILL BE
POSSIBLE FOR SUNDAY THROUGH TUESDAY.

THE RIDGE OF HIGH PRESSURE WILL BEGIN TO BREAK DOWN ON WEDNESDAY.
TEMPERATURES WILL STILL BE QUITE HOT AND HEAT INDEX VALUES WILL AGAIN
APPROACH 105 DEGREES. A HEAT ADVISORY MAY BE POSSIBLE FOR
WEDNESDAY...HOWEVER CONFIDENCE IS LOW AT THIS TIME. SLIGHT
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR
WEDNESDAY DUE TO THE RIDGE OF HIGH PRESSURE BREAKING DOWN.

RRH

&&

.AVIATION...

18Z TAF CYCLE

NEW TS ARE BEGINNING TO DEVELOP ON THE OLD OUTFLOW FROM
CONVECTION OVERNIGHT IN MO TO THE NW OF JBR. FOR THIS REASON ADDED
VCTS AT 21Z FOR JBR...AND LEFT JUST A CB IN FOR ISOLD TS AT ALL
OTHER TAF LOCATIONS. NOT EXPECTING ANY LOWER VIS THAN 5SM AT TUP
TONIGHT. OTHERWISE WINDS WILL GENERALLY BE LGT OUT OF THE SSW-SW
TODAY NO MORE THAN 5-7 KT OUTSIDE OF TS/TS OUTFLOW
BOUNDARIES...BECOMING MORE SE-VRB OVERNIGHT 5KT OR LESS. ADDED CB
A LITTLE EARLIER AT 15-16Z BASED ON TRENDS FROM THE PAST TWO DAYS.
TOO EARLY TO ACTUALLY PIN DOWN TIMES FOR CONVECTION AT INDIVIDUAL
SITES...BUT THU LOOKS LIKE A BETTER CHC OF TS AT ALL LOCATIONS.

NGU

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  93  75  91 /  30  50  60  60
MKL  70  92  71  88 /  20  50  60  60
JBR  72  90  71  88 /  40  50  60  40
TUP  72  94  72  91 /  20  40  50  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 6, 3:41 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT WED JUL 6 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
341 PM CDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY FOR
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE MAIN THREATS WITH THESE
STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALIZED HEAVY
RAINFALL.

ADDITIONAL THUNDERSTORMS ARE EXPECTED ON FRIDAY. A FEW STORMS
COULD REACH SEVERE LIMITS. HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS...SO LOCALIZED FLASH FLOODING WILL BECOME A CONCERN.

HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES ON SUNDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH FRIDAY.

RRH

In the hours before

Special weather statement, Jul 6, 2:50 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT WED JUL 6 2011

ARZ009-018-MOZ113-062015-
CLAY AR-GREENE AR-DUNKLIN MO-
250 PM CDT WED JUL 6 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER RECTOR AT 250 PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS
NEAR MARMADUKE...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3616 9001 3604 9044 3642 9055 3647 9019
TIME...MOT...LOC 1950Z 344DEG 13KT 3627 9031

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:17 PM CDTSevere Thunderstorm WarningMEGClay, Greene28 min
Jul 6, 2:50 PM CDTSpecial Weather StatementMEGClay25 min
Jul 6, 5:18 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.